Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Leg and arm pain
Jul 8, 2005

I was recently diagnosed with AIDS in May ...CD4 143 Viral Load 62,300. I was placed on Epzicom, Sustiva, and Bactrim. After a month my CD4 has almost doubled to 278 and viral load 6000...I have had none of the listed side effects for either drug , but lately I have been experiecing a throbbing pain in my right leg and arm ...they ache all the time and my face twitches. I was wondering if this could be the beginnings of neuropathy ...I'm not sure what it is or why its happening. Any help you give would be greatly appreciated.

Response from Dr. Conway

It may or may not relate to HIV or your medications. It is certainly not the usual pattern for neuropathy. The pain may be coming from your muscles and/or joints. This type of thing, if it is a side effect of medication, may relate to any of the nucleoside drugs, more likely the abacavir part of the Epzicom than the lamivudine. It may pass over time. I would go see the doctor to have some blood tests done to make sure that your electrolyte levels are OK, as well as a couple of other things that may relate to toxicity of the drugs to your muscles (CK and blood lactate levels). If everything checks out, you may then wish to try mild pain killers (such as Advil) and see how it goes.



Previous
health issue
Next
thank you very much

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement